MAUDE Adverse Event Report: STRYKER TRAUMA KIEL ADVANCED LOCKING SCREW IMN SCREWS Ø5X80MM; SCREW, FIXATION, BONE

STRYKER TRAUMA KIEL ADVANCED LOCKING SCREW IMN SCREWS Ø5X80MM; SCREW, FIXATION, BONE
Model Number 2361-5080S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 09/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a t2 alpha retrograde nail was discovered to be broken at the most proximal screw hole in the distal cluster of the nail.The screw was found to be broken during explantation of the nail.Patient was given weight bearing as tolerated instructions postoperatively.Patient was revised to a t2 scn with endcap.Primary implant date was (b)(6) 2022.Patient took notice on (b)(6), after falling down and feeling pain.Nail has been returned.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that a t2 alpha retrograde nail was discovered to be broken at the most proximal screw hole in the distal cluster of the nail.The screw was found to be broken during explantation of the nail.Patient was given weight bearing as tolerated instructions postoperatively.Patient was revised to a t2 scn with endcap.Primary implant date was (b)(6) 2022.Patient took notice on 28-sep, after falling down and feeling pain.Nail has been returned.
 
Additional Manufacturer Narrative
The reported event that advanced locking screw imn screws ø5x80mm alleged of issue 'implant - breakage post-operative' could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the advanced locking screw was separated by a fatigue fracture.The tip of the screw had not been returned.The appearance of the breakage surfaces identified the screw had broken in fatigue manner ¿ indicated by lines of rest and missing plastic deformation.Dimensional inspection indicates that the device is within the specifications.Furthermore, the material was confirmed by document being in accordance with the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Two undated x-rays in a-p- and ml-view were provided.They were showing the distal area with condyle locking and nail breakage.1 screw had been placed outside the nail, proximally to the nail breakage.It was concluded this screw had been placed deliberately.Since no other x-rays were available for comparison a medical review was not justified.With available information the root cause for screw breakage could not be determined.If any additional information is provided, the investigation will be reassessed.

Brand Name
ADVANCED LOCKING SCREW IMN SCREWS Ø5X80MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15796659
Report Number0009610622-2022-00504
Device Sequence Number19969959
Product Code HWC
UDI-Device Identifier07613327381580
UDI-Public07613327381580
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2361-5080S
Device Catalogue Number23615080S
Device Lot NumberK05CB44
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer10/19/2022
Initial Report FDA Received Date11/15/2022
Supplement Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale